Alert archive / Texas / Flash Flood Warnings in 2016

Flash Flood Warning 27, NWS Corpus Christi, TX

May 31, 2016La Salle County, McMullen County, Texas

NWS Corpus Christi, TX issued this flash flood warning at May 31, 2016, 7:24 PM CDT for La Salle County, McMullen County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2016, 7:24 PM CDT (00:24 UTC)
Expired
May 31, 2016, 10:30 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties La Salle County, TX, McMullen County, TX

The radar

The Corpus Christi radar (KCRP), 120 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2016-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1373 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2016-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1373 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

733 
WGUS54 KCRP 010024
FFWCRP
TXC283-311-010330-
/O.NEW.KCRP.FF.W.0027.160601T0024Z-160601T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
724 PM CDT TUE MAY 31 2016

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN MCMULLEN COUNTY IN SOUTHERN TEXAS...
  SOUTHEASTERN LA SALLE COUNTY IN SOUTHERN TEXAS...

* UNTIL 1030 PM CDT

* AT 723 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LOMA ALTA AND FORT EWELL SITE. 

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.

LAT...LON 2807 9834 2805 9913 2828 9911 2844 9834

$$

HEAVENER
1 follow-up statement
874 
WGUS74 KCRP 010220
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
920 PM CDT TUE MAY 31 2016

TXC283-311-010229-
/O.CAN.KCRP.FF.W.0027.000000T0000Z-160601T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCMULLEN TX-LA SALLE TX-
920 PM CDT TUE MAY 31 2016

...THE FLASH FLOOD WARNING FOR SOUTHERN MCMULLEN AND SOUTHEASTERN LA
SALLE COUNTIES IS CANCELLED...

FLOOD WATERS HAVE RECEDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.

LAT...LON 2807 9834 2805 9913 2828 9911 2844 9834

$$

HEAVENER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 31, 6:33 PM CDT, 51 minutes earlier.

Area forecast discussion, May 31, 6:33 PM CDT, 51 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
633 PM CDT TUE MAY 31 2016

.DISCUSSION...Update for 00z Aviation.

&&

.AVIATION...Widespread convection xpctd to impact KCRP/KVCT/KALI
this evening and dvlp towards KLRD. Have TEMPO +TSRA with
IFR/LIFFR likely this evening under/near convection. Convection
should diminish late this evening and then xpctd to have dry
conditions prevail overnight. Uncertainty as to how much
convection dvlps drng day Wed...but will keep TAFs dry for that
time for now. VFR likely away from convection. Gusty/VRB winds
VCNTY convection with SSErly sfc winds 10 to 15 knots away from
convection.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    76  89  76  84  72  /  90  30  50  70  60
Victoria          74  88  72  84  70  /  90  40  50  70  70
Laredo            77  93  73  86  71  /  50  30  70  60  50
Alice             74  90  74  85  71  /  80  30  60  70  60
Rockport          79  88  78  83  74  /  90  30  40  70  60
Cotulla           75  90  72  84  68  /  80  40  70  70  50
Kingsville        76  91  75  85  71  /  70  30  50  70  60
Navy Corpus       79  88  78  83  75  /  80  30  40  60  60

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until midnight CDT tonight For the following
     zones: Aransas...Bee...Calhoun...Duval...Goliad...Jim
     Wells...Kleberg...La Salle...Live Oak...McMullen...Nueces...
     Refugio...San Patricio...Victoria.

GM...None.

&&

RH/79...AVIATION
Hazardous weather outlook, May 31, 5:48 AM CDT, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
548 AM CDT TUE MAY 31 2016

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
548 AM CDT TUE MAY 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY. THERE
IS A MARGINAL RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND
STRONG WINDS BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH
FRIDAY. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING MAY OCCUR.
THERE REMAINS SIGNIFICANT UNCERTAINTY AS TO WHETHER WIDESPREAD FLASH
FLOODING WILL OCCUR. A FLASH FLOOD WATCH MAY BE ISSUED IF CONDITIONS
WARRANT. THE AREAL COVERAGE AND INTENSITY OF THUNDERSTORM
ACTIVITY ARE EXPECTED TO DECREASE SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

In the hours before

Local storm report, May 31, 6:54 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
654 PM CDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 AM     TORNADO          TAFT                    27.97N 97.41W
05/30/2016                   SAN PATRICIO       TX   NWS STORM SURVEY

            NWS STORM SURVEY CONCLUDED A WEAK EF-0 TORNADO TOUCHED
            DOWN ON SOUTHWEST SIDE OF TAFT AT INTERSECTION OF WILBURN
            AND MEXICO STREET AND TRAVELLED EAST FOR SIX TENTHS OF A
            MILE SNAPPING SEVERAL LARGE TREES AT THEIR BASE...LIFTING
            SHINGLES FROM A FEW HOMES AND TOSSING OUTDOOR FURNITURE.
            MULTIPLE VIDEOS/IMAGES OF A WELL DEFINED FUNNEL WERE ALSO
            RECORDED BY THE PUBLIC.

&&

JMETZ
Local storm report, May 31, 6:56 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
656 PM CDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             6 SSE KINGSVILLE        27.43N 97.82W
05/31/2016  E0.88 INCH       KLEBERG            TX   COCORAHS

&&

HART
Local storm report, May 31, 7:03 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
703 PM CDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     HAIL             RICARDO                 27.42N 97.85W
05/31/2016  E1.00 INCH       KLEBERG            TX   PUBLIC

            SOCIAL MEDIA VIDEO SUBMITTED OF HAIL FALLING IN RICARDO.

&&

HART
Local storm report, May 31, 7:05 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
705 PM CDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             RICARDO                 27.42N 97.85W
05/31/2016  E2.00 INCH       KLEBERG            TX   PUBLIC

            PICTURE SUBMITTED OF LARGE HAIL THAT FELL NEAR RICARDO.

&&

HART
Local storm report, May 31, 7:08 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
708 PM CDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     FLASH FLOOD      KINGSVILLE              27.51N 97.86W
05/31/2016                   KLEBERG            TX   TRAINED SPOTTER

            VEHICLES FLOODED NEAR TAMU KINGSVILLE AND NEAR AVENUE G.
            WATER APPROACHING HOMES AND PORCHES.

&&

HART
Local storm report, May 31, 7:09 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
709 PM CDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     HAIL             RICARDO                 27.42N 97.85W
05/31/2016  E2.75 INCH       KLEBERG            TX   PUBLIC

            PICTURES OF BASEBALL SIZE HAIL RECEIVED IN REAL TIME.

&&

HART

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:14 PM CDTTornado WarningCRPKleberg19 min
May 31, 7:31 PM CDTSevere Thunderstorm WarningCRPKleberg44 min
May 31, 7:39 PM CDTSevere Thunderstorm WarningCRPJim Wells, Kleberg37 min
May 31, 7:41 PM CDTSpecial Marine WarningCRP94 min
May 31, 7:51 PM CDTSpecial Weather StatementCRPWebb54 min
May 31, 7:55 PM CDTFlash Flood WarningCRPJim Wells, Kleberg2 hr
May 31, 7:58 PM CDTSpecial Weather StatementCRPGoliad, Jim Wells, Nueces, Refugio, San Patricio62 min
May 31, 8:15 PM CDTSpecial Weather StatementCRPKleberg30 min
May 31, 8:22 PM CDTAreal Flood AdvisoryCRPBee, Goliad, Refugio53 min
May 31, 8:24 PM CDTSevere Thunderstorm WarningCRPKleberg51 min
May 31, 8:29 PM CDTAreal Flood AdvisoryCRPBee, Goliad, Live Oak3 hr
May 31, 9:04 PM CDTAreal Flood AdvisoryCRPAransas, Calhoun, Goliad, Refugio, Victoria3 hr
May 31, 10:00 PM CDTAreal Flood WarningCRPJim Wells, Kleberg6 hr
Jun 1, 12:12 AM CDTSpecial Marine WarningCRP93 min
Jun 1, 1:03 AM CDTSpecial Marine WarningCRP87 min

Nearby

Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.